Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 144, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 11, 2008, 1:23 PM CST for Hardin County, Jasper County, Tyler County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2008, 1:23 PM CST (19:23 UTC)
- Expired
- Nov 11, 2008, 1:45 PM CST
- In force
- 22 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 88 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 111923 TORLCH TXC199-241-457-111945- /O.NEW.KLCH.TO.W.0144.081111T1923Z-081111T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 123 PM CST TUE NOV 11 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS... CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS... EXTREME SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS... * UNTIL 145 PM CST * AT 123 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHEASTERN HARDIN COUNTY...OR ABOUT 7 MILES NORTH OF SILSBEE... MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... RURAL CENTRAL JASPER COUNTY NORTH OF BUNA AT 140 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3065 9388 3048 9389 3042 9417 3047 9419 TIME...MOT...LOC 1922Z 244DEG 20KT 3046 9414 $$ K. KUYPER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 11, 9:35 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 11, 9:35 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
935 AM CST TUE NOV 11 2008
.UPDATE...
SURFACE ANALYSIS SHOWS WARM FRONT CURRENTLY BISECTING THE
FORECAST AREA ALONG A LINE FROM FORT POLK TO NEAR MARSH ISLAND.
SFC DEWPOINTS ARE IN THE 50S OVER THE NORTHEASTERN ZONES AND
APPROACHING 70 IN THE SOUTHWEST. RADAR IMAGERY SHOWS SCATTERED
SHOWERS CONTINUING ACROSS THE NORTHWESTERN HALF OF THE AREA WITH A
LINE OF HEAVIER SHOWERS AND THUNDERSTORMS APPROACHING THE CWA FROM
THE NORTHWEST. MADE SEVERAL ADJUSTMENTS TO POP GRIDS FOR TODAY
INTO TOMORROW WITH LIKELY TO CATEGORICAL PRECIP CHANCES OVER MUCH
OF THE WESTERN AND NORTHERN ZONES. SPC HAS SE TX AND W LA IN A
SLIGHT RISK OF SEVERE STORMS FOR TODAY WITH MAIN THREATS BEING
ISOLATED TORNADOES AND WIND DAMAGE. 12Z KLCH SOUNDING HAS
IMPRESSIVE SRH VALUES BUT INSTABILITY IS STILL LACKING. APPEARS
BIGGEST THREAT ATTM IS HEAVY RAINFALL DUE TO THE CONTINUED
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY AND TOMORROW.
ALSO MADE SEVERAL ADJUSTMENTS TO WIND GRIDS PRIMARILY ACROSS
MARINE ZONES WHERE WINDS AND SEAS WARRANT A SCA THROUGH TOMORROW.
UPDATED PRODUCTS OUT SHORTLY.
SHAMBURGER
&&
.PREV DISCUSSION... /ISSUED 503 AM CST TUE NOV 11 2008/
SYNOPSIS...THE WARM FRONT FROM THE LOUISIANA COAT TO A SURFACE
LOW IN WESTERN KANSAS HAS BECOME BETTER DEFINED BUT REMAINS SLOW MOVING.
A GOOD MOISTURE SURGE WAS EVIDENT IN THE WARM SECTOR INTO CENTRAL
TEXAS AHEAD OF A PACIFIC COLD FRONT/DRY LINE IN WEST TEXAS. A
POSITIVELY TILTED SHORTWAVE TROF COMING OUT OF SPLIT FLOW IN THE
ROCKIES IS DIGGING INTO NEW MEXICO.
DISCUSSION...WILL FAVOR THE GFS SOLUTION IN THE SHORT TERM WHICH
TRIES TO DEVELOP A COASTAL LOW IN SOUTH TEXAS IN A FAVORABLE
CYCLOGENIC REGION DOWNSTREAM FROM THE SHARP SHORTWAVE TROF TODAY.
THIS WILL AMPLIFY THE MOISTURE OVER EAST TEXAS AND INTO LOUISIANA
LATE TODAY AND TONIGHT. SURFACE CONVERGENCE WILL GIVE FOCUSING TO
THE SHOWERS AND THUNDERSTORMS OVER OUR NORTHERN TIER. ALTHOUGH A
LONG DURATION HEAVY RAINFALL EVENT LOOKS TO BE IN THE CARDS, WILL
FOREGO ANY FLOOD WATCH AS THE SOIL HAS BEEN VERY DRY THIS FALL.
TOTAL RAIN EVENT SHOULD PRODUCE ANYWHERE FROM AROUND AN INCH
ACROSS THE I-10 CORRIDOR TO 4 TO 6 INCHES ACROSS THE LAKES AREA OF
SE TEXAS THROUGH CENTRAL LOUISIANA BEFORE PRECIP TAPERS OFF ON
THURSDAY AS THE UPPER TROF MOVES THROUGH. A SLIGHT RISK FOR SEVERE
THUNDERSTORM EXISTS THROUGH TONIGHT WEST OF LAKE CHARLES AND LEESVILLE.
MAINLY DUE TO AN INCREASED CHANCE OF LARGE HAIL AS UPPER LEVEL
TEMPS FALL NEAR THE UPPER TROF. THERE IS A MARGINAL THREAT FOR
ROTATING TSTMS/TORNADOES DEPENDANT ON ANY CLOUD FREE AREAS
ALLOWING SURFACE HEATING. THERE IS SUFFICIENT SHEAR BELOW 5K FEET.
AM EXPECTING RAIN COOLED AIR TO HOLD TEMPS DOWN THROUGH WEDNESDAY NIGHT.
AVIATION...CIGS HAD STEADILY LOWERED AND REACHED MVFR LEVELS AT
LCH AT TIMES OVER THE LAST SEVERAL HOURS. EXPECT THOSE CIGS TO
CONTINUE BOUNCING BETWEEN MVFR AND VFR TODAY AS A MOIST SOUTHERLY
FETCH CONTINUES. FURTHER WEST...BPT SHOULD GO PREDOMINANT MVFR ON
CIGS DUE TO CLOSER PROXIMITY TO THE LOW LEVEL JET AND THE
ATTENDANT MOIST RIDGE INTO CENTRAL TEXAS. LFT AND ARA OUT TO THE
EAST SHOULD REMAIN VFR IN THE DRIER AIR. AEX WILL HAVE TO DEAL
WITH HEAVY RAIN IN EMBEDDED TSTMS WITH MFR CIGS. UPDATED TAFS AT
AEX WILL LIKELY HAVE TEMPO IFR VIS IN HEAVY RAINS AS CELLS APPEAR UPSTREAM.
MARINE...INHERITED MARGINAL CRITERIA FOR A SMALL CRAFT ADVISORY
AND ALLOW THIS TO EXPIRE AT 10 AM. MAINLY FOR SEAS EXCEEDING 6 FEET.
WILL HAVE A BETTER SHOT OF REACHING SCA CRITERIA LATE TNITE IN
RESPONSE TO A POSSIBLE COASTAL LOW KICKING UP THE SOUTHERLY WINDS
AND BUILDING SEAS AGAIN. VAD WINDS AT 1K FEET SHOW DIMINISHING
WINDS TO 15 KNOTS AND SHOULD BE REPRESENTATIVE OVER THE NEAR SHORE WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 68 70 59 76 / 50 70 80 50 20
KBPT 76 68 67 57 75 / 50 70 80 50 20
KAEX 72 65 64 58 73 / 70 70 80 50 20
KLFT 76 65 72 59 78 / 30 40 80 70 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM.
&&Hazardous weather outlook, Nov 11, 5:42 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 AM CST TUE NOV 11 2008 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-121145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 542 AM CST TUE NOV 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE FROM LAKE CHARLES TO LEESVILLE THROUGH TONIGHT. LARGE HAIL IS THE MAIN CONCERN AS AN UPPER LEVEL TROUGH OVER TEXAS APPROACHES. THERE IS A MARGINAL THREAT FOR ROTATIN THUNDERSTORMS DEPENDING ON HOW MUCH DAYTIME HEATING CAN DESTABILIZE THE ATMOSPHERE. ALTHOUGH THERE IS SUFFICIENT LOW LEVEL SHEAR BELOW 5K FEET, RAIN COOLED AIR SHOULD KEEP TEMPERATURES BELOW CONVECTIVE LEVELS. THE MAIN ISSUE TODAY SHOULD BE HEAVY RAINFALL FROM LUFKIN TO LEESVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SECONDARY LOW LIFTING OUT OF SOUTH TEXAS COASTAL AREA AND INTO OUR AREA WILL COMBINE WITH THE UPPER LEVEL TROF TO PRODUCE HEAVY RAINFALL INTO WEDNESDAY NIGHT. SHOWERS SHOULD TAPER OFF ON THURSDAY AS THE MAIN TROF AXIS MOVES SLOWLY EAST. TOTAL RAINFALL AMOUNTS SHOULD RANGE FROM AROUND AN INCH ALONG THE I-10 CORRIDOR TO UPWARDS OF 4 TO 6 INCHES IN THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. FLOODING DOES NOT APPEAR TO BE A PROBLEM AS THE GROUND HAS BEEN VERY DRY SINCE IKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING FOR A FEW EMBEDDED THUNDERSTORMS REACHING SEVERE LEVELS...MAINLY LARGE HAIL. SWEENEY
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.